MAUDE Adverse Event Report: ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR ABSOLUTE PRO VASCULAR; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 1012534-80
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Malposition of Device (2616); Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2019001.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the right superficial femoral artery.A 6x80mm absolute pro self-expanding stent system (sess) had visibility issues, and the stent was deployed prior to reaching the target lesion despite not knowing the stent's location.The stent was nowhere to be found and could not be confirmed to be outside the patient anatomy.After removal, a bunched tip was noted on the distal end of the delivery catheter.There were no adverse patient sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported difficulties were not confirmed as the stent was already deployed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history revealed no other complaints reported from this lot.The investigation was unable to determine a cause for the reported difficulties.It may be possible that anatomical conditions contributed to the visibility issue.As a result, the stent was reported to have deployed prior to reaching the target lesion, although the stent was unable to be found.Returned analysis noted that the approximately 4cm of the distal end of the sheath was separated and not returned and the sheath material at the separation was jagged.It is possible that the stent was partially deployed and during removal, the stent along with the separated portion of the distal sheath detached within the introducer sheath and therefore was unable to be located.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Subsequent to the initially filed report, the following information was received: returned device analysis identified a separated portion of the sheath of the 6x80mm absolute pro self-expanding stent system (sess).Although this separation was not noted by the account, it was confirmed to not be in the patient anatomy.No additional information was provided.

Brand Name
ABSOLUTE PRO VASCULAR
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9304887
Report Number2024168-2019-13414
Device Sequence Number19423835
Product Code NIP
UDI-Device Identifier08717648176005
UDI-Public08717648176005
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number1012534-80
Device Catalogue Number1012534-80
Device Lot Number9052261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer01/22/2020
Initial Report FDA Received Date11/11/2019
Supplement Report FDA Received Date01/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient Weight88